Skip to Top NavigationSkip to ContentSkip to Footer
Ferris State University BulldogFerris State University Logo

Optometrist Continuing Education Schedule

Wednesday, June 5, 2024 - Schedule is Tentative

Time Topic Presenter Classification
7:00 - 8:00 a.m. Registration and Continental Breakfast n/a n/a
8:00 - 8:50 a.m. Pain Management Hin Cheung, OD 1 Hour Pain Management
8:50 - 9:00 a.m. Break n/a n/a
9:00 a.m. - 10:40 a.m. Vascular Imaging Hin Cheung, OD 2 Hours Pharmaceutical
10:40 - 11:00 a.m. Break n/a n/a
11:00 - 11:50 a.m. Understand Carotid Ultrasounds Meghan Elkins, OD 1 Hour Pharmaceutical
11:50 - 1:30 p.m. Lunch on your own n/a n/a
1:30-3:10 p.m. Lab Work:  I Can Test Thank Meghan Elkins, OD 2 Hours Pharmaceutical
3:10-3:30 p.m. Break n/a n/a
3:30-4:30 p.m. I Done Messed Up - Grand Rounds Meghan Elkins, OD 1 Hour Pharmaceutical
5:00. - 6:30 p.m. Alumni Reception MCO Building, Atrium All are welcome to attend!

Thursday, June 6, 2024 - Schedule is Tentative

Time Topic Presenter Classification
8:00 - 9:00 a.m. Registration and Continental Breakfast n/a n/a
9:00 - 10:40 a.m. Vascular Disease Sara Weidmayer, OD 2 Hour Pharmaceutical
10:40 - 11:00 a.m. Break n/a n/a
11:00 - 11:50 a.m. Diabetic Medication Pharm Review Jackie Peacock, PhD 1 Hours Pharmaceutical
11:50 a.m. - 1:30p.m. Lunch on your own n/a n/a
1:30 - 2:20 p.m. Sleep Apnea Crash Course Meghan Elkins, OD 1 Hour Pharmaceutical
2:20 - 2:30 p.m. Break n/a n/a
2:30 - 4:10 p.m. Drug Diversion, Prescribing Implications, & The Opioid Epidemic Meghan Elkins, OD 2 Hour Pharmaceutical

All schedules are tentative and subject to change without notice.

State of Michigan Continuing Education Classification

The Continuing Education (CE) classification listed for each course has been approved by the Michigan State Board of Optometry based on the COPE category definitions of CE as outlined in the Michigan State Board of Optometry - General Rules.

General Clinical Education

Education which does not fall into any of the other specific categories.

Pain Management

Education on topics related to symptoms of ocular conditions that include pain. Examples include pharmacology and drug interactions of analgesics, psychology of pain, and clinical applications of behavior and stress management. All optometrists must have a minimum of two hours of CE in this category in the two years preceding the application for renewal.

Pharmaceutical Management

Education on specific pharmacological management of ocular conditions. All optometrists must have a total of 40 hours of CE in the two years preceding the application for renewal. An applicant for license renewal who holds certification to administer topical ocular diagnostic pharmaceutical agents or certification to administer and prescribe therapeutic pharmaceutical agents, or both, shall accumulate not less than 20 hours of board-approved continuing education in pharmacological management of ocular conditions.

Practice Management

Education on non-clinical topics such as marketing, billing, staff training and other business aspects of managing a practice. Optometrists may only use a maximum of nine hours of CE in this category in the two years preceding the application for renewal. Therefore, this category is less desirable to attendees.